Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


sideeffects
Nov 9, 2007

are there sideeffects of these: truvada and kaletra concerning:

-insomnia( i often wake up in the nights,and have problems falling asleep agin) -hairloss -diarrhea -depression

Response from Dr. Henry

Insomnia is common in the general population so linkage to any particular HIV drug or combination has been difficult. Depression due directly to one of your HIV drugs has not been common. Hair loss is also common in the general population so there has not been a clear association with one of your HIV meds though occasionally I see patients where one drug might be incriminated due to the timing and so we have switched off to an alternative to see what happens. Diarrhea clearly can be caused by Kaletra and to a less degree the tenofovir in the Truvada. A variety of interventions besides switching to an alternative drug can be helpful and most HIV specialists are adept at sorting that out. KH



Previous
skin pain
Next
Puffy Eyes

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement